A naloxone kit ready for use. File Photo.

VIDEO: A guide for overdose survival

How people can save a life with or without a naloxone kit

In conjunction with International Overdose Awareness Day Aug. 31, the Record met with Sarah Sullivan, manager of AIDS Vancouver Island to discuss how people can save a life with or without a naloxone kit.

Sullivan encourages everyone to get basic CPR training, and if necessary, a naloxone kit.

Signs of opioid overdose include a clammy face, a limp body, difficult speech, and slow breathing and heartbeat. Sleep is deep and cannot be woken.

The issue of fentanyl overdose has been declared a health crisis in B.C.

There is an event planned Thursday at Simms Park in Courtenay. The purpose of the event is three-fold: to provide a time for people to remember those lost to overdose; provide information about what to do, and to recognize signs of overdose; and to provide a message of support and strength to those fighting addiction and those in recovery.

The City of Courtenay, the John Howard Society and AIDS Vancouver Island are supporting the Aug. 31 event, which runs from 6-8 p.m.